Influence on organism
  Smoking and pregnancy
  Teenagers and smoking
  Types of smokers
  Calendar smoker
  Effects of quitting smoking
  Mint and light cigarettes
  Electronic cigarette
  Snuff and chewing tobacco
  Hookah, tobacco pipe, cigar
  Methods of treatment
  Influence on organism
  Alcohol and pregnancy
  Teenagers and alcohol
  Stages of alcoholism
  Hazards of beer drinking
  Hazards of wine drinking
  Alcoholic cocktails
  Strong alcoholic drinks
  Homemade alcohol
  Methods of treatment
  Drug addiction formation
  Drugs and pregnancy
  Teenagers and narcomania
  The motivation of the drugs' using
  Narcotic plants
  Narcotic animals
  Methods of treatment

The eye test to detect drug abuse

Quite often the first signs of drug abuse manifest themselves in appearance and behavior of a person just after the first intake. The most effective method of visual narcodiagnosis is the condition of one’s pupils. The pupil is a dark opening in iris of the eye. It regulates the amount of light, entering the retina.

A reference source for pupils: Pupil size changes occur due to photostimulation of retina, eyes effort for objects recognition, found on different distance from each other, and in response to excitators of various nature. Size of the pupil can change because of two iris muscles: iris sphincter muscle, providing pupil constriction, and iris dilator muscle, responsible for dilatation. The pupils of a sober man can’t be absolutely immovable. Constant changing of the pupils depends on numerous excitators: high activity of a person, pain, emotional tension, fear, sudden strong excitator (push, shrilly sound) - come to pupil dilatation. This way the human organism tries to receive the visual information about the excitator. The drug user’s pupils stay in one and the same condition (during the drug effect), sometimes slightly changing for 1 mm.

How to know, whether a man is a drug addict or not?

The pupil can say about the type of narcotic used. You may see it on the photos 1, 2, 3.

Photo 1: Normal pupil (of a hypothetically sober man).

In medium lighting the pupil has average size, changing according to light intensity from constricted to dilated. Sudden change of light, such as shining a flashlight into one’s eyes, makes the pupils get constricted; turning off the light comes to dilation – this is a normal reaction of eye pupils. But the pupils of drug users remain in the same condition after such manipulations – constricted or dilated, look at the pictures 2 and 3.



Photo 2: The pupil of a drug user. Heroine, morphine, opiates, medicines containing codeine (terpincodum, codelac, nurofen etc.) – cause pupil constriction.

The eye pupils are constricted (small), don’t respond to light changes and torch light. If you shine a flashlight into them for several seconds and turn off the light, the pupils remain in the same constricted condition. For people, who know this reaction of pupils of narcomaniacs, can recognize such abnormally constricted pupils from the distance of 1-2 meters already. For information - duration of the effect for such drugs as opiates (opioids), heroine, morphine, codeine etc. is about 5 hours after intake. As soon as the active substance leaves the body, the drug addict grows sober and the pupil function restores gradually back to normal.



Photo 3: The pupil of a drug user. Cocaine, amphetamine, ecstasy, LSD, pervitin (methamphetamine), sometimes butyrate – cause visible pupil dilatation.

The pupil is very noticeable in such condition. Usually the duration of the effect of such narcotics is about 24 hours (except of the cocaine effect, which lasts for 1 – 1,5 hours), and the pupil may be dilated after 24 hours and more, coming sometimes to medium position, then broadening again, and all that takes place as the person is sobering up. In some cases the pupil remains dilated for 48 hours after taking pervitin (methamphetamine). Checking by the torch the pupil remains wide, slightly changing about 1 mm, depending on the time passed after drug usage.



Marijuana, hashish, “Spice” (smoking mixes and mixtures) and so on, may cause both pupil constricting and pupil dilating. After taking these drugs, the whites of the drug user’s eyes become pink or red, inflamed eye vessels can be observed, and what is the most important – the eyes of a drug addict become glassy (glittering on the light). To hide this effect, the drug users take eye drops Visine and other drops like that. The color of iris (blue, grey, brown etc.) doesn’t matter, but the darker it is, the more difficult is to make a diagnosis.

If you frequently see someone with atypical pupils, this is the first sign of drug usage.

Usually the drug addicts take one kind of narcotics. When your child or your relative comes home, look intently into his eyes. If the pupils are always atypical, either big or small in size, it can say about drug abuse.

Don’t forget, that constricted or dilated pupils – is reaction to light, darkness or the sun, but the constantly constricted or dilated pupils informs on using narcotics. Change the lightning or turn on and off the pocket torch, flashing into the eyes of the person. The pupils of a hypothetically sober man will vary constantly, depending on the lightning. They will be constricted in the bright light, and dilated in the darkness; the eyes must be clean and clear, not shining or inflamed. The whites of the eyes of a drug user are inflamed; the pupils look like frozen in one and the same condition; the eyes are glassy, shining or lackluster. Seeing your close one every day, you will easily find changes in his eyes and behavior. Don’t be afraid of using short-term urine tests for narcotics for 5 or more kinds of drugs (they are sold in drugstores). Trendy and very widespread narcotic, known as “Spice”, can’t be revealed by tests and analyses, at least for the moment. But there external factors, eyes and one’s behavior will reveal the drug use, if it takes place.

If the person was detected in taking opiates (heroine, codeine, poppy, Tramal, Zaldiar etc.), he may try to use some tricks to mask his pupils. There are a lot of medicines in pharmacies, which can dilate the pupils, purposefully or not.

Dilated pupils say also about abstinence syndrome (refusal of taking drugs, withdrawals, narcotic hangover).

Share with friends

Copyright © BROSAEM.INFO - How to give up smoking, how to stop drinking, how to quit drugs